I've been getting Botox 3x/yr in my glabella area for a decade. I've never had any issues, however, after my last 3 treatments I've developed allergy-like symptoms ~8-12 hrs after the injections. My nose runs, I have post nasal drip and my throat is itchy and slightly swollen. I take 2 Benadryl and the symptoms lessen and subside within a day. I'm concerned that this may get more serious as time goes on and would like to know what could be happening - any advice would be appreciated!
Has Anyone Heard of a Botox Allergy That Develops over Time? I've Noticed Allergy-like Symptoms After my Last 3 Treatments.
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Hi CS. We are familiar with a Botox allergic reaction, but not exactly like the one you describe. One of our nurses that was using Botox too frequently (every month) developed a resistance to it and now gets hives and redness at the injection site immediately after. Unfortunately, we have tried Dysport, Myobloc and Xeomin and the response is exactly the same. She is unable to have injections.
Botox allergy can develop over time you can switch to Dysport. Flu like symptoms are not caused by Botox
These may simply be described BOTOX side effects rather than an actual allergy.
It is possible to be allergic to BOTOX or the non-active ingredients in the product but it is quite rare. On the other hand, what you are describing does appear to fit into the side effect profile of the drug. I would discuss your symptoms with your injecting physician. You need to decide for yourself if the benefts of the drug are worth the side effects you experience.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.